MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-135-ANG
Medical Device Problem Codes Material Puncture/Hole (1504); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during a procedure involving a highly calcified, twenty-centimeter chronic total occlusion (cto) of the superficial femoral artery via a contralateral approach, other manufacturers¿ wires were unable to be advanced through a cxi support catheter.The catheter packaging was not damaged, and the device was stored vertically.Access was obtained in the femoral artery, and another manufacturer¿s sheath was used during the procedure.The anatomy was not tortuous, but it was severely calcified.The bifurcation angle was not tight.The user inserted another manufacturer¿s 0.018-inch wire guide into the catheter hub to advance the device to the lesion; however, resistance was encountered and therefore, the 0.018-inch wire was exchanged for another manufacturer¿s 0.014-inch wire.The 0.014-inch wire would only advance halfway through the catheter, near the second marker from the tip.Per the reporter, the tip of the wire guide was altered/shaped prior to insertion into the catheter, during which an inserter was used.Upon encountering resistance, the cxi was removed and exchanged for another manufacturer¿s support catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and evaluation of the device on 24may2024, holes were noted in the catheter shaft.
 
Additional Manufacturer Narrative
E1: customer name and address = phone: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: b1, h1, h6 (annex a): upon completion of the investigation, it was determined the "holes" in the catheter shaft are circular pockmark-like damage to the outer layer of the shaft.There are no holes in the catheter, and there was no report from the customer of holes in the catheter.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19562056
Report Number1820334-2024-00826
Device Sequence Number20703776
Product Code KRA
UDI-Device Identifier00827002231634
UDI-Public(01)00827002231634(17)261205(10)15786415
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-135-ANG
Device Lot Number15786415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND 0.014¿ HYDROPHILIC STRAIGHT.; BOSTON SCI. V18 0.018¿ HYDROPHILIC STRAIGHT.; MEDIKIT/PARENT PLUS 60 6FR.
Patient SexUnknown